What causes Tramadol withdrawal?
The most persistent consequences of opiate abuse are the psychological ones. When opiates like Tramadol are administered, they cause the brain to stop producing endorphins (the pleasure-enhancing hormones). When the drug’s effects wear off, the user starts to feel uncomfortable, anxious, and irritable. The addict also experiences problems when trying to relax or sleep. Many abusers take another high dose of the opiate in order to restore that feeling of happiness.
The abuse of Tramadol leads to serious problems with addiction. Addiction to opiates like tramadol can happen easily. The specialists state that the withdrawal from Tramadol (or any opiate) can be a challenging and lengthy process. Almost immediately (within a few hours), if the addict stops taking the drug, they experience unpleasant withdrawal symptoms, like restlessness, anxiety, insomnia, muscle pains, diarrhea, chills, and leg tremors. The addict may yawn frequently and feel more sensitivity to pain. The addict is “thrown” into a flu-like state that can last for a few days. What makes opiate addiction so hard to beat is the lasting effects on the brain.
Symptoms of withdrawal
- Increased body temperature
- Increased blood pressure
- Pupil dilation
- Tearing, runny nose
- Spontaneous ejaculation/orgasm
Duration of withdrawal
First, it is very important for everyone that uses Tramadol as a pain reliever to know that they should not quit taking the drug suddenly. Tramadol should always be taken as prescribed and everyone that uses it should respect the given medical instructions. If the administration is suddenly stopped, unpleasant withdrawal symptoms may happen.
Opiate’s withdrawal symptoms usually peak in intensity in the first 24 to 48 hours after the last dose. Under the right medical guidance, the signs and symptoms subside in about a week, although the psychological symptoms may persist indefinitely.
The withdrawal timeline of opioid drugs contains four major periods. These periods are listed below in the temporal order of appearance.
- Several hours after last use: anxiety, restlessness, irritability, drug craving
- 8-14 hours since last use: yawning, perspiration
- 16-24 hours since last use: sneezing, sniffles, anorexia (severe appetite loss), vomiting, abdominal cramps, bone pains, tremors, weakness, insomnia, goose flesh, convulsions (very rarely), cardiovascular collapse
- By the end of the first week of withdrawal, almost all the physical symptoms fade
Unfortunately, the psychological symptoms, like depression, may persist indefinitely.